Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


IFE and PE serum
Jan 28, 2007

i have been hiv+ for just over 10 year. have been on and off meds from the diagnosis. no PI's and never undetectable but had t-cells as high as 1600.

when my viral load reached 27300 and 340 t-cells i started atripla. after the nervous system side effects went away i had constant abdominal pain. blood work showed my amylase to be 974 and lipase 38. the doctors think i have an ulcer now.

after more blood work my immunoglobulin G, Qn, serum is 2547; gamma globulin is 2.5 g/dl; and m-spike is .3 g/dl.

immunofixation shows IgG monoclonal protein with kappa light chain.

my doctor is sending me to an oncologist for a suspicion of multiple myeloma.

what are your thoughts on this? hiv related?

what should i question the oncologist about?

Response from Dr. Holodniy

Unlikely to be specifically related to HIV infection. I don't think you have enough information yet to definitely say whether this is multiple myeloma or not. There is a series of conditions which have lab findings like yours. Some are relatively benign and some are more aggressive. You will probably get some more blood and urine tests done by the oncologist. Depending on the test results, a bone marrow biopsy might be performed to see whether there are abnormal cells making these abnormal proteins that were found in your blood. The elevated amylase is probably part of this complex as well. Once all the info is in the oncologist will discuss what he thinks the diagnosis is and whether treatment is indicated or not.



Previous
undetectable, but no improvement
Next
risk of taking testostrone

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement